Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS Riverton, WY

August 18, 2007Teton County, Wyoming

NWS Riverton, WY issued this flash flood warning at Aug 18, 2007, 4:30 PM MDT for Teton County, Wyoming. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 18, 2007, 4:30 PM MDT (22:30 UTC)
Expired
Aug 18, 2007, 8:30 PM MDT
In force
4 hr
Issued by
NWS Riverton, WY
Area
Whole counties

County Teton County, WY

The radar

The Pocatello radar (KSFX), 193 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:30 PM MDTFLASH FLOODJackson, WYA BASEMENT OF A BUSINESS IN DOWNTOWN JACKSON WAS FLOODED. NUMEROUS STREETS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 182233
FFWRIW
WYC039-190230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...
  THIS INCLUDES THE CITY OF JACKSON...

* UNTIL 830 PM MDT

* AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  NUMEROUS THUNDERSTORMS OVER THE WARNED AREA...CAPABLE OF 
  PRODUCING FLASH FLOODING AS THEY MOVE ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
  TOWN OF MOOSE...JENNY LAKE LODGE...GRAND TARGHEE SKI
  AREA...MOUNT MORAN...LEIGH LAKE...FONDA POINT CAMPGROUND...MORAN
  BAY...COLTER BAY VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON
  NATIONAL PARK...TOGWOTEE PASS AND MORAN JUNCTION.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
      4338 11006 4404 11008 4400 11103

$$

ROSS
4 follow-up statements
000 
WGUS75 KRIW 182322
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT SAT AUG 18 2007

WYC039-190230-
TETON WY-
522 PM MDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...

AT 515 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A 
THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN OVER THE CITY OF 
JACKSON. THIS STORM IS MOVING EAST AT 20 MPH AND WILL MOVE OUT
OF JACKSON BY 540 PM. RAINFALL FROM ONE HALF INCH TO THREE QUARTERS 
OF AN INCH WILL BE POSSIBLE. SOME STREET FLOODING HAS BEEN REPORTED 
BY THE PUBLIC AND LAW ENFORCEMENT JUST EAST OF THE TOWN SQUARE IN 
JACKSON...AS WELL AS IN OTHER PARTS OF TOWN. 

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT. 
THE FOLLOWING LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED 
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS 
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT 
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY 
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE 
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA FROM THUNDERSTORMS THIS EVENING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
      4338 11006 4404 11008 4400 11103

$$

ROSS
000 
WGUS75 KRIW 190007
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
607 PM MDT SAT AUG 18 2007

WYC039-190230-
TETON WY-
607 PM MDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. LIGHT TO 
MODERATE RAIN IS INDICATED BY RADAR AND FROM SPOTTER REPORTS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS 
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT 
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY 
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE 
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH IS
POSSIBLE IN THE WARNED AREA THROUGH 830 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...WITH WATER RUNNING ACROSS HIGHWAYS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
      4338 11006 4404 11008 4400 11103

$$
ROSS
000 
WGUS75 KRIW 190113
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT AUG 18 2007

WYC039-190230-
TETON WY-
713 PM MDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
SOUTHERN TETON COUNTY IN NORTHWEST WYOMING...

AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT RAIN FALLING OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS 
WILL BE A QUARTER OF AN INCH OR LESS IN THE WARNED AREA THROUGH 
830 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
JACKSON...JENNY LAKE LODGE...GRAND TARGHEE SKI AREA...RENDEZVOUS 
PEAK...PHELPS LAKE...MOUNT MORAN...LEIGH LAKE...FONDA POINT 
CAMPGROUND...MORAN BAY...GROS VENTRE JCT...COLTER BAY 
VILLAGE...BUFFALO VALLEY RANCH...GRAND TETON...TOGWOTEE 
PASS...KELLY...TETON VILLAGE...MORAN JUNCTION AND MOOSE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
      4338 11006 4404 11008 4400 11103

$$
ROSS
000 
WGUS75 KRIW 190224
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
824 PM MDT SAT AUG 18 2007

WYC039-190300-
TETON WY-
824 PM MDT SAT AUG 18 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MDT FOR SOUTHERN
TETON COUNTY IN NORTHWEST WYOMING...

RAINFALL HAS NOW ENDED IN THE WARNED AREA. SOME RUNOFF FROM THE RAIN 
THAT DID OCCUR IS STILL POSSIBLE THROUGH LATE EVENING. SOME STREAMS
AND CREEKS MAY STILL BE RUNNING BANKFULL OR OVER THEIR BANKS. REPORT 
ANY FLOODING TO LOCAL LAW ENFORCEMENT. DO NOT DRIVE IN AREAS OF HIGH 
WATER.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4330 11102 4323 11067 4328 11057 4338 11034
      4338 11006 4404 11008 4400 11103

$$

ROSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:32 PM MDT, 58 minutes earlier.

Area forecast discussion, Aug 18, 3:32 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
332 PM MDT SAT AUG 18 2007

.SHORT TERM...TONIGHT THROUGH TUESDAY
ANOTHER ACTIVE EVENING IS EXPECTED ACROSS THE FORECAST AREA. A
POTENT SHORTWAVE VISIBLE ON WATER VAPOR ACROSS IDAHO IS EXPECTED
TO CONTINUE PUSHING EAST NORTHEAST INTO MONTANA. THIS FEATURE
COMBINED WITH SOME JET DYNAMICS...AND MONSOONAL MOISTURE WILL FUEL
SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS ACROSS THE FORECAST
AREA. ALL OF THESE STORMS COULD PRODUCE VERY HEAVY
RAIN...RESULTING IN LOCALIZED FLOODING. IN ADDITION...WOULD NOT BE
SURPRISED TO SEE SOME SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS ACROSS
THE WEST AND NORTH...CLOSER TO THE JET DYNAMICS AND SHORTWAVE.

ON SUNDAY...THE TROUGH THAT HAS BEEN OFF THE WEST FOR A LONG
TIME...WILL PUSH EAST NORTHEAST AND BECOMING NEGATIVELY TILTED INTO
BRITISH COLUMBIA AND THE NORTHERN ROCKIES. THIS WILL RESULT IN LEE
CYCLOGENESIS ACROSS MONTANA...AND BREEZY SOUTHWEST WINDS AT THE
SURFACE AND ALOFT...WITH PACIFIC FRONT EXPECTED TO MOVE THROUGH
LATE SUNDAY AND EXIT THE AREA MONDAY MORNING. THE SOUTHWEST FLOW
SUNDAY...IS EXPECTED TO BRING MUCH DRIER AIR INTO THE
REGION...WITH PRECIPITABLE WATER VALUES DROPPING BELOW 0.5 WEST
AND ONLY 0.75 INCH ACROSS THE EXTREME EAST. THIS DRYING IN THE LOW
LEVELS AND WINDY CONDITIONS THAT ARE EXPECTED TO DEVELOP COULD
RESULT IN SOME RED FLAG CONDITIONS...ACROSS WESTERN PARTS OF THE
AREA. MY CONCERN IS THAT RH MIGHT NOT REACH THRESHOLDS...BUT WILL
HOIST FIRE WEATHER WATCH AND LET THE EVENING CREW LOOK AT MORE
DATA TO SEE IF THEY WANT TO UPGRADE OR LET IT GO.

DESPITE DRYING OUT...THIS TROUGH ON SUNDAY HAS ENOUGH DYNAMICS TO
PRODUCE MORE PRECIPITATION ACROSS THE NORTHWEST PART OF THE CWA THAN
THE MODELS ARE HINTING AT CURRENTLY. SO WILL GO SCATTERED IN THAT
AREA...WHICH ALSO COULD AFFECT RED FLAG CONDITIONS.

BY MONDAY AND TUESDAY...A FAST ZONAL FLOW DEVELOPS ACROSS THE
NORTHERN TIER OF STATES. MOISTURE EXITS TO THE EAST...WITH LITTLE
OR NO PRECIPITATION EXPECTED. BEST CHANCE WILL BE ISOLATED
ACTIVITY ACROSS THE NORTH ON MONDAY...WITH A SLIGHT DISTURBANCE
IN THE QUICK FLOW. IN ADDITION...THE AREA WILL BE AFFECTED BY THE
RIGHT ENTRANCE REGION OF 130 KT...WITH POSSIBLE MOUNTAIN WAVE
EVENT MONDAY NIGHT. FIRE WEATHER WILL CONTINUE TO BE CONCERN ON
MONDAY...WITH WINDY CONDITIONS AND LOWER RH VALUES.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
EXTENDED RANGE MODEL SOLUTIONS IN FAIRLY GOOD AGREEMENT FOR
TUESDAY WITH UPPER LOW MOVING THROUGH NORTHERN SASKATCHEWAN AND
MANITOBA. TROUGH WILL SWING ACROSS WYOMING WITH SLIGHT COOL DOWN
IN THE NORTHERN ZONES BEHIND WEAK FRONTAL PUSH. BEST JET ENERGY
REMAINS TO THE NORTH OF THE FORECAST AREA OVER MONTANA.
HOWEVER...RIGHT ENTRANCE REGION OF 250MB JET STREAK IS CLOSE
ENOUGH TO FAR NORTH TO KEEP LOW CHANCE OF LIGHT RAIN SHOWERS
THERE. THE WEAK FRONT WILL PUSH FARTHER SOUTH THROUGH CENTRAL
WYOMING BY WEDNESDAY. THIS SURGE COMBINED WITH MARGINAL
INSTABILITY NECESSITATES KEEPING SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS EAST OF THE DIVIDE WEDNESDAY. NEXT TROUGH BEGINS TO
WORK INTO WESTERN WYOMING WEDNESDAY NIGHT AND ACROSS MUCH OF THE
REMAINDER OF THE FORECAST AREA THURSDAY MORNING. DRIER AIR IN
ZONAL FLOW TO PUNCH INTO THE STATE THURSDAY NIGHT THROUGH FRIDAY
NIGHT. RIDGE WILL BEGIN TO SET-UP OVER THE SOUTHERN ROCKIES BY
SATURDAY ALLOWING FOR MONSOON MOISTURE TO BEGIN NORTHWARD SURGE.
MOISTURE WILL ROTATE INTO WESTERN WYOMING AROUND THE PERIPHERY OF
THE HIGH BY SATURDAY AND HAVE PLACED SLIGHT CHANCE IN THIS AREA.
AS FOR TEMPERATURES...READINGS WILL BE CLOSER TO CLIMATOLOGICAL
NORMS EAST OF THE DIVIDE THROUGH THURSDAY. THE SOUTHWEST WILL SEE
LITTLE CHANGE THROUGH FRIDAY. CLEARING SKIES AND DRIER AIR
THURSDAY NIGHT WILL ALLOW FOR THE COOLEST TEMPERATURES OF THE
EXTENDED PERIOD IN THE WESTERN VALLEYS. HIGHS WILL BEGIN TO CLIMB
UP AGAIN BY FRIDAY WITH EVEN WARMER READINGS ON SATURDAY AS 700MB
TEMPERATURES WARM TO 16-18C.

&&

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING WITH A FEW
SHOWERS POSSIBLE OVERNIGHT. VISIBILITIES COULD BRIEFLY DROP BETWEEN
3-4 MILES AT THE SURFACE NEAR THE STORMS. WITH RECENT RAINFALL OVER
WEST CENTRAL WYOMING...BLOWING DUST WILL NOT BE MUCH OF A PROBLEM.
HOWEVER...HEAVY RAIN WILL BE WHICH COULD RESULT IN SOME AREAS OF
FOG LATER TONIGHT. THE FOG WILL MAINLY BE CONFINED TO MOUNTAIN
VALLEYS.

OTHERWISE...THE WEATHER WILL TURN FROM WET TO WINDY ON SUNDAY INTO
SUNDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE
REGION. GUSTY SOUTHWEST SURFACE WINDS SHOULD CONTINUE INTO MONDAY
WITH VFR CONDITIONS ACROSS ALL FLIGHT ROUTES.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
HOURS...WITH ACTIVITY BECOMING ISOLATED BY AROUND MIDNIGHT. THESE
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT
LIGHTNING...SOME HAIL...AND VERY GUSTY WINDS. THE WEATHER PATTERN
WILL QUICKLY CHANGE OVER THE NEXT 24 HOURS...AS A TROUGH
SHIFTS...FROM OFF THE WEST COAST...EAST NORTHEAST INTO SOUTHERN
CANADA AND NORTHERN ROCKIES. STRONG SOUTHWEST WINDS ARE EXPECTED
TO DEVELOP ACROSS THE AREA SUNDAY AFTERNOON...AS LEE CYCLOGENESIS
OCCURS ACROSS MONTANA. IN ADDITION...LOW LEVEL MOISTURE IS
EXPECTED TO QUICKLY DRY OUT FROM WEST TO EAST ON SUNDAY. THESE
WINDY CONDITIONS COMBINED WITH LOW RH WILL RESULT IN THE
POSSIBILITY OF CRITICAL FIRE WEATHER. THUS...WILL ISSUE A FIRE
WEATHER WATCH FOR MOST OF WESTERN WYOMING FIRE DISTRICTS SUNDAY
AFTERNOON AND EVENING. HOWEVER...CONFIDENCE IS NOT HIGH ON HOW
QUICKLY LOW LEVEL MOISTURE WILL EXIT THE AREA...AND THAT SOME
CONVECTION SUNDAY AFTERNOON AND EVENING COULD ALSO KEEP RH UP.
FIRE WEATHER HEADLINES MIGHT BE NEEDED ON MONDAY...AS WINDY
CONDITIONS SHOULD CONTINUE WITH LOWER RH THAN ON SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR WYZ140-277>279-286-288-414>416.

&&

SHORT TERM...WM
LONG TERM...CNJ
AVIATION...KPL
FIRE WEATHER...WM
Hazardous weather outlook, Aug 18, 5:00 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT AUG 18 2007

WYZ001>020-022>030-191300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE MONSOON WILL KEEP THINGS ACTIVE FOR ONE MORE DAY ACROSS WESTERN
AND CENTRAL WYOMING. SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP BY LATE MORNING OR EARLY AFTERNOON ACROSS
THE WEST...THEN SPREAD EAST THROUGHOUT THE AFTERNOON AND EVENING.
EXPECT HEAVY RAIN...GUSTY WIND TO 45 MPH AND CLOUD TO GROUND
LIGHTNING WITH THE STRONGEST STORMS. SOUTHWEST WIND WILL BEGIN TO
INCREASE OVERNIGHT AS A LARGE PACIFIC STORM SYSTEM MOVES ONSHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WIND WILL CONTINUE TO INCREASE SUNDAY MORNING AND
AFTERNOON AHEAD OF AN APPROACHING STORM SYSTEM. THE WIND WILL BE
BREEZY TO LOCALLY WINDY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE
MORE ISOLATED SUNDAY...WITH LIGHTNING AND GUSTY WIND BEING THE
MAIN HAZARDS. A COLD FRONT WILL MOVE INTO THE NORTH AND CENTRAL
SUNDAY NIGHT SHIFTING THE WIND TO THE NORTH. THE WIND WILL SHIFT
BACK TO THE SOUTHWEST AND BECOME WINDY IN MANY LOCATIONS ON MONDAY.
FIRE WEATHER DANGER WILL INCREASE SUNDAY AND MONDAY DUE TO A
COMBINATION OF WIND...WARM TEMPERATURES...AND DECREASING RELATIVE
HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY THUNDERSTORM WIND GUSTS
OVER 40 MPH AND RAINFALL OVER ONE-QUARTER INCH THIS AFTERNOON AND
EVENING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 18, 12:18 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1218 PM MDT SAT AUG 18 2007

WYZ001-182030-
YELLOWSTONE NATIONAL PARK-
1218 PM MDT SAT AUG 18 2007

...STRONG STORMS ARE POSSIBLE EARLY THIS AFTERNOON...

THUNDERSTORMS WITH VERY HEAVY RAINFALL AND GUSTY WINDS WILL
MOVE INTO AND ACROSS YELLOWSTONE NATIONAL PARK THROUGH 2 PM MDT.
VISITORS AND TRAVELERS IN THE PARK SHOULD MONITOR THE LATEST
WEATHER CONDITIONS AND BE PREPARED FOR A SUDDEN CHANGE IN THE
WEATHER. RAINFALL AMOUNTS COULD REACH ONE INCH UNDER THE
STRONGEST STORMS THIS AFTERNOON.

IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY
THESE STORMS. IF THUNDERSTORMS APPROACH...SEEK SAFE SHELTER
INDOORS UNTIL THE STORMS HAVE MOVED OUT OF YOUR LOCATION IN
THE PARK.

KPL
Special weather statement, Aug 18, 3:19 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT SAT AUG 18 2007

WYZ012-013-182230-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
319 PM MDT SAT AUG 18 2007

STRONG THUNDERSTORMS WILL BE MOVING INTO THE JACKSON VALLEY AND
SURROUNDING MOUNTAINS THROUGH 430 PM. HEAVY RAIN AND SMALL HAIL WILL
BE LIKELY WITH THESE STORMS AS THEY MOVE NORTHEAST THROUGH THE
VALLEY. THESE STORMS WILL IMPACT THE NORTH SIDE OF JACKSON...TETON
VILLAGE...MOOSE...JENNY LAKE AND MORAN JUNCTION. RAINFALL AMOUNTS
FROM ONE HALF INCH TO ONE INCH ARE POSSIBLE WITH THESE STORMS.
IF THUNDERSTORMS APPROACH...SEEK SAFE SHELTER INDOORS UNTIL THE
STORMS HAVE MOVED OUT OF YOUR LOCATION.
Special weather statement, Aug 18, 3:24 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT SAT AUG 18 2007

WYZ003-182300-
CODY FOOTHILLS-
324 PM MDT SAT AUG 18 2007

A FEW HEAVY RAIN PRODUCING THUNDERSTORMS ARE MOVING NORTHEAST AROUND
THE CLARK AREA.  RADAR ESTIMATES THAT UP TO 1 INCH OF RAIN HAS
FALLEN WEST OF HIGHWAY 120.  SOME DRAWS AND WASHES WILL EXPERIENCE
RAPIDLY RISING WATER WITH SOME LOCALIZED FLOODING POSSIBLE.  THE
STORMS WILL MOVE OUT OF THE AREA BY 4 PM.  MORE STORMS ARE OVER THE
WESTERN ABSAROKAS...AND COULD AFFECT THIS AREA BETWEEN 430 AND 5
PM.  OTHER STORMS WILL AFFECT THE AREA AROUND MEETEETSE AS WELL.

TWB
Special weather statement, Aug 18, 4:09 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT SAT AUG 18 2007

WYZ005-007-190000-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
409 PM MDT SAT AUG 18 2007

A FEW THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST OFF THE SOUTHERN
ABSAROKAS INTO WESTERN HOT SPRINGS COUNTY.  FREQUENT LIGHTNING
AND HEAVY RAIN WILL BE THE PRIMARY THREATS...WITH RAINFALL OF UP
TO ONE HALF INCH IN MOST AREAS EXPECTED WITH LOCALLY HIGHER
AMOUNTS POSSIBLE...PRODUCING SOME LOCALIZED FLOODING. THOSE
TRAVELLING HIGHWAY 120 SHOULD EXPECT SOME PONDING OF WATER ON THE
ROAD SURFACES BETWEEN MEETEETSE AND THERMOPOLIS THROUGH 6 PM.

TWB
Special weather statement, Aug 18, 4:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT SAT AUG 18 2007

WYZ012-013-190030-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
430 PM MDT SAT AUG 18 2007

STRONG THUNDERSTORMS WILL CONTINUE TO TRACK NORTHEAST ACROSS TETON
COUNTY...INCLUDING JACKSON HOLE AND THE CITY OF JACKSON. THESE STORMS
ORIGINATING IN IDAHO...WILL TAKE SIMILAR TRACKS IMPACTING THE SAME
AREAS AS PREVIOUS STORMS...DUMPING LARGE AMOUNTS OF RAIN OVER A
SHORT PERIOD OF TIME...INCREASING THE POTENTIAL FOR FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH WILL
ALSO OCCUR WITH THESE STORMS.  THE STORMS WILL CONTINUE THROUGH MUCH
OF THE EVENING.

TWB

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:13 PM MDTFlash Flood WarningRIWPark3 hr
Aug 18, 5:03 PM MDTFire Weather WatchRIWFremont, Hot Springs, Lincoln, Park, Sublette, Sweetwater and 2 more10 hr

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.